MAUDE Adverse Event Report: PENUMBRA, INC. PACKING COIL LP; HCG, KRD

PENUMBRA, INC. PACKING COIL LP; HCG, KRD
Catalog Number RBYPCLP45
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2023-00272 h3 other text : placeholder.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the aortopulmonary collateral arteries using packing coil lps, a non-penumbra microcatheter, and a guidewire.During the procedure, while advancing a packing coil lp into the target location, the physician decided to retract and reposition the packing coil lp.Subsequently, upon retracting the packing coil lp, the packing coil lp unintentionally detached within the microcatheter.Therefore, the microcatheter containing the detached packing coil lp was removed from the patient and the coil was flushed out of the microcatheter.Then, a second packing coil lp was advanced into the target location and the physician also decided to retract and reposition the second packing coil lp; however, the same issue occurred.Therefore, the microcatheter containing the second detached packing coil lp was removed from the patient and the coil was flushed out of the microcatheter.The procedure was completed using ruby coil lps and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
PACKING COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key17082295
Report Number3005168196-2023-00273
Device Sequence Number2188627
Product Code HCG
UDI-Device Identifier00815948021945
UDI-Public815948021945
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/07/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPCLP45
Device Lot NumberF112161
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/16/2023
Initial Report FDA Received Date06/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age7 MO
Patient SexMale
Date Report Sent to FDA01/01/2005